Vol. 5, No. 1, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Energy identity for intrinsically biharmonic maps in four dimensions

Peter Hornung and Roger Moser

Vol. 5 (2012), No. 1, 61–80
Abstract

Let u be a mapping from a bounded domain S 4 into a compact Riemannian manifold N. Its intrinsic biharmonic energy E2(u) is given by the squared L2-norm of the intrinsic Hessian of u. We consider weakly converging sequences of critical points of E2. Our main result is that the energy dissipation along such a sequence is fully due to energy concentration on a finite set and that the dissipated energy equals a sum over the energies of finitely many entire critical points of E2.

Keywords
biharmonic map, energy identity, bubbling
Mathematical Subject Classification 2000
Primary: 58E20, 35J35
Milestones
Received: 4 November 2009
Revised: 24 November 2010
Accepted: 25 January 2011
Published: 25 June 2012
Authors
Peter Hornung
Max-Planck-Institut für Mathematik in den Naturwissenschaften
Inselstraße. 22
04103 Leipzig
Germany
Roger Moser
Department of Mathematical Sciences
University of Bath
Bath
BA2 7AY
United Kingdom